MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G09501
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported an ultrathane mac-loc locking loop multipurpose drainage catheter, placed by interventional radiology, was difficult to remove from an unknown patient.The drainage catheter could not be removed even after releasing the lever, loosening the suture, and applying "sufficient force" to remove the pigtail.Ultimately, the physician had to cut the drainage catheter to remove it, but the suture string became "stuck" and the distal end was left in the patient.The physician attempted to remove the suture string with enough force.However, the suture string would not budge and was left in place in the patient.After consulting with thoracic surgery, there are no current plans to remove the suture string.The device was disposed after being removed.Per the physician, two instances have occurred in which removal of the drainage catheter was difficult.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy, d2b: gbo, lje, and g4: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that an ultrathane mac-loc locking loop multipurpose drainage catheter, placed by interventional radiology, was difficult to remove from an unknown patient.The drainage catheter could not be removed even after releasing the lever, loosening the suture, and applying "sufficient force" to remove the pigtail.Ultimately, the physician had to cut the drainage catheter to remove it, but the suture string became "stuck", and the distal end was left in the patient.The physician attempted to remove the suture string with enough force.However, the suture string would not budge and was left in place in the patient.After consulting with thoracic surgery, there are no current plans to remove the suture string.The device was disposed after being removed.Per the physician, two instances have occurred in which removal of the drainage catheter was difficult.No other adverse effects were reported for this incident.This report captures one of the incidents; the other incidence is captured under mfr.Report reference #1820334-2024-01471.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Cook reviewed the product labeling for the complaint device.The instructions for use (ifu) [ t_multi2 rev1, multipurpose drainage catheter] states the following.How supplied: "upon removal from package, inspect the product to ensure no damage has occurred." precautions patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.The information provided upon review of the dmr, ifu and dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the available information, no product returned, and the results of the investigation, cook has concluded that the issue was due to component failure, with no design or manufacturing defects.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the associated risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20487286
Report Number1820334-2024-01364
Device Sequence Number19857520
Product Code FGE
UDI-Device Identifier00827002095014
UDI-Public(01)00827002095014(17)270423(10)16022213
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09501
Device Catalogue NumberULT8.5-38-25-P-6S-CLM-RH
Device Lot Number16022213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown